MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CPL100153-30
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, the physician tried to resheath a deltapl cere coil 10 sys 1.5x3 coil (cpl10015330, l15233) after deciding that the chosen coil was an unproper choice during the procedure.However, the resheath failed and introducer sheath was ¿split¿.There was no surgery delay due to the reported event.The procedure was successfully completed.There was no patient injury.The only the complaint coil was removed easily from the patient without additional intervention.Adequate continuous flush was maintained through the unspecified microcatheter (mc).There was no resistance at any time during advancement of the coil through the mc.A non-sterile unit deltapl cere coil 10 sys 1.5x3 was returned to cerenovus for evaluation inside of a pouch.The device was visually inspected, and it was noted that the embolic coil is protruded from introducer, no other damages or anomalies were observed on the device during the visual analysis.The device was inspected under a microscope and it was found that part of the embolic coil is protruded from introducer, the other part of the embolic coil is inside the introducer with a stretched condition.The functional test could not be performed since the embolic coil was found protruded from introducer, and observed with a stretched condition.A manufacturing record evaluation (mre) was performed for the finished device l15233 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted visual inspection and microscopic inspection.The functional test of the device could not be performed due to the conditions in which the device was returned for evaluation.During the visual analysis of the deltapl cere coil 10 sys 1.5x3, it was noted that the embolic coil is protruded from introducer.The protruded condition noted from the introducer is related with the customer complaints regarding ¿coil introducer - zipping difficulty-rezipping¿ and ¿coil introducer - premature peeling¿.Based on the findings during the analysis, the customer complaint was confirmed.During the microscopic inspection it was observed that part of the embolic coil is protruded from introducer, the other part is still inside the introducer with a stretched condition.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following cautions: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition; if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in (2¿3 cm); if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching of an embolic coil generally is caused by the application of excessive force to a device while trying to retract against resistance.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, the physician tried to resheath a deltapl cere coil 10 sys 1.5x3 coil (cpl10015330, l15233) after deciding that the chosen coil was an unproper choice during the procedure.However, the resheath failed and introducer sheath was ¿split¿.There was no surgery delay due to the reported event.The procedure was successfully completed.There was no patient injury.The only the complaint coil was removed easily from the patient without additional intervention.Adequate continuous flush was maintained through the unspecified microcatheter (mc).There was no resistance at any time during advancement of the coil through the mc.Based on the device analysis, the embolic coil was observed stretched.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12036798
Report Number3008114965-2021-00254
Device Sequence Number4899181
Product Code HCG
UDI-Device Identifier00878528008194
UDI-Public00878528008194
Combination Product (Y/N)N
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberCPL100153-30
Device Catalogue NumberCPL10015330
Device Lot NumberL15233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2021
Initial Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1